On the curve of critical exponents for nonlinear elliptic problems in the case of a zero mass

Article
  • 24 Downloads

Abstract

For semilinear elliptic equations −Δu = λ|u| p−2 u−|u| q−2 u, boundary value problems in bounded and unbounded domains are considered. In the plane of exponents p × q, the so-called curves of critical exponents are defined that divide this plane into domains with qualitatively different properties of the boundary value problems and the corresponding parabolic equations. New solvability conditions for boundary value problems, conditions for the stability and instability of stationary solutions, and conditions for the existence of global solutions to parabolic equations are found.

Keywords

critical exponent Pohozaev’s identity fibering method stability of solutions 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    H. Berestycki and P. L. Lions, “Nonlinear scalar field equations, I existence of a ground state,” Arch. Rat. Mech. Anal. 82, 313–345 (1983).MathSciNetMATHGoogle Scholar
  2. 2.
    H. Fujita, “On the blowing up of solutions of the Cauchy problem for u t = Δu + u 1+α,” J. Fac. Sci. Univ. Tokyo. Sect. 1, Math., Astr., Phys., Chem. 13 (2), 109–124 (1966).MathSciNetGoogle Scholar
  3. 3.
    S. I. Pohozaev, “On the eigenfunctions of the equation Δuf(u) = 0,” Dokl. Akad. Nauk SSSR 65 (1), 36–39 (1965).Google Scholar
  4. 4.
    C. Bandle and H. Brunner, “Blow-up in diffusion equations: A survey,” J. Comput. Appl. Math. 97 (1) 3–22 (1998).MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    K. Deng and H. A. Levine, “The role of critical exponents in blow-up theorems: The sequel,” J. Math. Anal. Appl. 243 (1), 85–126 (2000).MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    J. I. Diaz, Nonlinear Partial Differential Equations and Free Boundaries, Pitman Research Notes in Mathematics Series (Pitman, London, 1985), Vol. 106.Google Scholar
  7. 7.
    V. A. Galaktionov and J. L. Vasquez, “The problem of blow-up in nonlinear parabolic equations,” Discr. Continous Dyn. Syst. 8, 399–434 (2002).MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    V. A. Galaktionov V.A., E. Mitidieri, and S. I. Pohozaev, “Classification of global and blow-up signchanging solutions of a semilinear heat equation in the subcritical Fujita range: Second-order diffusion,” Adv. Nonlinear Stud. 14 (1), 1–29 (2014).MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    E. Mitidieri and S. I. Pohozaev, “A priori estimates and blow-up of solutions to nonlinear partial differential equations and inequalities,” Proc. Steklov Inst. Math. 234, 1–362 (2001).MATHGoogle Scholar
  10. 10.
    S. I. Pohozaev, “Nonexistence of global solutions of nonlinear evolution equations,” Differ. Equations 49, 599–606 (2013).MathSciNetCrossRefGoogle Scholar
  11. 11.
    J. I. Diaz, J. Hernandez, and Y. Il’yasov, “Flat and compactly supported solutions of some non-Lipschitz autonomous semilinear equations may be stable for N = 3,” Special Issue of Chinese Annals of Mathematics (CAM) in honour of Haim Brezis 38B:4, 1–34 (2017).Google Scholar
  12. 12.
    S. I. Pohozaev, “On the fibering method for solving nonlinear boundary value problems,” Tr. Mat. Inst. im. V.A. Steklova, Akad. Nauk SSSR 92, 146–163 (1990).Google Scholar
  13. 13.
    S. I. Pohozaev, “On a constructive method in the calculus of variations,” Dokl. Akad. Nauk SSSR 298, 1330–1333 (1988).Google Scholar
  14. 14.
    W. A. Strauss, “Existence of solitary waves in higher dimensions,” Commun. Math. Phys. 55 (2), 149–162 (1977).MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    G. H. Derrick, “Comments on nonlinear wave equations as models for elementary particles,” J. Math. Phys. 5, 1252–1254 (1964).MathSciNetCrossRefGoogle Scholar
  16. 16.
    A. Comech, “Global attraction to solitary waves,” in Quantization, PDEs, and Geometry, Ed. by D. Bahns, W. Bauer, and I. Witt (Springer, Berlin, 2016), pp. 117–152.CrossRefGoogle Scholar
  17. 17.
    O. A. Ladyzhenskaya and N. A. Ural’tseva, Linear and Quasilinear Elliptic Equations (Nauka, Moscow, 1973; Academic, New York, 1968).MATHGoogle Scholar
  18. 18.
    Y. S. Il’yasov and P. Takac, “Optimal regularity, Pohozhaev’s identity, and nonexistence of weak solutions to some quasilinear elliptic equations,” J. Differ. Equations 252, 2792–2822 (2012).MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    C. Cortazar, M. Elgueta, and P. Felmer, “On a semi-linear elliptic problem in with a non-Lipschitzian nonlinearity,” Adv. Differ. Equations, No. 1, 199–218 (1996).MATHGoogle Scholar
  20. 20.
    H. Kaper and M. Kwong, “Free boundary problems for Emden–Fowler equation,” Differ. Integr. Equations, No. 3, 353–362 (1990).MathSciNetMATHGoogle Scholar
  21. 21.
    H. Kaper, M. Kwong, and Y. Li, “Symmetry results for reaction–diffusion equations,” Differ. Integr. Equations, No. 6, 1045–1056 (1993).MathSciNetMATHGoogle Scholar
  22. 22.
    H. Berestycki, P. L. Lions, and L. A. Peletier, “An ODE approach to the existence of positive solutions for semilinear problems in,” Indiana Univ. Math. J. 30 (1), 141–157 (1981).MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    J. I. Diaz, J. Hernandez, and Y. Il’yasov, “On the existence of positive solutions and solutions with compact support for a spectral nonlinear elliptic problem with strong absorption,” Nonlin. Anal. Theor. Meth. Appl. 119, 484–500 (2015).MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Y. S. Il’yasov, On extreme values of Nehari manifold method via nonlinear Rayleigh’s quotient. https://arxiv.org/pdf/1509.08019.pdfGoogle Scholar
  25. 25.
    Y. S. Il’yasov, “On calculation of the bifurcations by the fibering approach,” in Harmonic, Wavelet, and p-Adic Analysis, Ed. by N. M. Chnong (World Scientific, 2007). pp. 141–155.CrossRefGoogle Scholar
  26. 26.
    D. Gilbarf and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd ed. (Springer, Berlin, 1983).CrossRefGoogle Scholar
  27. 27.
    J. L. Vazquez, “A strong maximum principle for some quasilinear elliptic equations,” Appl. Math. Optim. 12 (1), 191–202 (1984).MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    J. Hernandez and M. J. Mancebo, “Singular elliptic and parabolic equations,” in Handbook of Differential Equations: Stationary Partial Differential Equations (Elsevier, 2006), Vol. 3, pp. 317–400.CrossRefGoogle Scholar
  29. 29.
    P. Quittner P. Souplet, Superlinear Parabolic Problems: Blow-Up, Global Existence, and Steady States (Springer, Berlin, 2007).MATHGoogle Scholar
  30. 30.
    M. Reed and B. Simon, Methods of Modern Mathematical Physics, Vol. 2: Fourier Analysis and Self-Adjointness (Academic, New York, 1972; Mir, Moscow, 1978).Google Scholar
  31. 31.
    H. Brezis, “Monotonicity methods in Hilbert spaces and some applications to nonlinear partial differential equations,” in Contributions to Nonlinear Functional Analysis, Ed. by E. H. Zarantonello (Academic, New York, 1971), pp. 101–156.CrossRefGoogle Scholar
  32. 32.
    Y. S. Il’yasov, “On critical exponent for an elliptic equation with non-Lipschitz nonlinearity,” Dyn. Syst. Suppl., 698–706 (2011).Google Scholar
  33. 33.
    Y. S. Il’yasov and Y. Egorov, “Hopf maximum principle violation for elliptic equations with non-Lipschitz nonlinearity,” Nonlin. Anal. 72, 3346–3355 (2010).CrossRefMATHGoogle Scholar
  34. 34.
    J. Serrin and H. Zou, “Symmetry of ground states of quasilinear elliptic equations,” Arch. Rat. Mech. Anal. 148 (4), 265–290 (1999).MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    P. Pucci, J. Serrin, and H. Zou, “A strong maximum principle and a compact support principle for singular elliptic inequalities,” J. Math. Pur. Appl. 78, 769–789 (1999).MathSciNetCrossRefMATHGoogle Scholar
  36. 36.
    A. Bahri and P. L. Lions, “On the existence of a positive solution of semilinear elliptic equations in unbounded domains,” Ann. IHP Analyse non lineaire 14, 365–413 (1997).MathSciNetCrossRefMATHGoogle Scholar
  37. 37.
    J. Davila, M. Del Pino, and M. Musso, “The supercritical Lane–Emden–Fowler equation in exterior domains,” Commun. Part. Differ. Equations 32, 1225–1243 (2007).MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Institute of Mathematics, Ufa Scientific CenterRussian Academy of SciencesUfa, BashkortostanRussia

Personalised recommendations